Volume 17, issue 5 (2013)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
A geometric transition from hyperbolic to anti-de Sitter geometry

Jeffrey Danciger

Geometry & Topology 17 (2013) 3077–3134
Abstract

We introduce a geometric transition between two homogeneous three-dimensional geometries: hyperbolic geometry and anti-de Sitter (AdS) geometry. Given a path of three-dimensional hyperbolic structures that collapse down onto a hyperbolic plane, we describe a method for constructing a natural continuation of this path into AdS structures. In particular, when hyperbolic cone manifolds collapse, the AdS manifolds generated on the “other side” of the transition have tachyon singularities. The method involves the study of a new transitional geometry called half-pipe geometry. We demonstrate these methods in the case when the manifold is the unit tangent bundle of the (2,m,m) triangle orbifold for m 5.

Keywords
geometric transition, hyperbolic, AdS, cone manifold, tachyon, projective structure, transitional geometry, half-pipe geometry
Mathematical Subject Classification 2010
Primary: 57M50
Secondary: 53C15, 53B30, 20H10, 53C30
References
Publication
Received: 25 February 2013
Accepted: 26 June 2013
Published: 17 October 2013
Proposed: Danny Calegari
Seconded: Benson Farb, Jean-Pierre Otal
Authors
Jeffrey Danciger
Department of Mathematics
University of Texas – Austin
1 University Station C1200
Austin, TX 78712-0257
USA
http://www.ma.utexas.edu/users/jdanciger/